Ask a doctor

Can Retin-A Thicken Nasal Skin?

Is It Safe to Put Retin-A on a Patch of (1 Yr. Post-op) Thinned Nasal Skin to Thicken It?

Doctor Answers (3)

Retin-A for thin skin

+2

Retinoids (Retin-A is a brand name) can be used to thicken the second layer of skin called the dermis. It can take up to one year to see noticeable changes but the top part of the skin (the dead cell layer) will be nicely exfoliated quickly (can lead to initial redness and peeling) and so the initial result is thinner skin albeit only slightly.  However, long-term retinoids at prescription strength can thicken the skin despite the initial thinning of the superficial layer.

Boulder Dermatologist
5.0 out of 5 stars 1 review

Does Retin A thicken skin?

+1

No, Retin A does not thicken skin. It is effective at reducing the signs of photoaging and is an excellent choice for this but it will not thicken skin.

West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Safe

+1

Retn A should be very safe to put  on skin which was surgically treated one year ago. While Retin A does thicken the dermis to an extent, the results would be imperceptible. There is a bit of thinning of the dead cells on the top of the epidermis ( the reason for the "glow" when using Retin A) which causes the redness sometimes seen after sun exposure.

Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.